Alert archive / Illinois / Flash Flood Watches in 2020
Flash Flood Watch 4, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood watch at May 16, 2020, 9:06 PM CDT for 21 counties in Illinois. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2020, 9:06 PM CDT (02:06 UTC)
- Expired
- May 18, 2020, 7:00 AM CDT
- In force
- 34 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
All 21 counties
Cass County, IL, Champaign County, IL, Christian County, IL, DeWitt County, IL, Douglas County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 12 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790 WGUS63 KILX 170206 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Lincoln IL 906 PM CDT Sat May 16 2020 ...Flash Flooding Possible Tonight and Sunday... ILZ029>031-037-038-041>055-061-171000- /O.NEW.KILX.FF.A.0004.200517T0206Z-200518T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Peoria-Marshall-Woodford-Tazewell-McLean-Mason-Logan-De Witt- Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-Sangamon- Christian-Macon-Moultrie-Douglas-Shelby- Including the cities of Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, and Shelbyville 906 PM CDT Sat May 16 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... The National Weather Service in Lincoln has issued a * Flash Flood Watch for portions of central Illinois, east central Illinois, and west central Illinois, including the following areas, in central Illinois, Christian, De Witt, Logan, Macon, Marshall, Mason, McLean, Menard, Peoria, Piatt, Sangamon, Shelby, Tazewell, and Woodford. In east central Illinois, Champaign, Douglas, Moultrie, and Vermilion. In west central Illinois, Cass, Morgan, and Scott. * Tonight Through 7 PM Sunday evening * 1 to 2 inches of rain with locally higher amounts, falling on already saturated ground, could lead to flash flooding. * Heavy rainfall could result in flooding of low lying or poor drainage areas, and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible across the Illinois river valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
6 follow-up statements
615 WGUS63 KILX 170809 FFAILX Flood Watch National Weather Service Lincoln IL 309 AM CDT Sun May 17 2020 ...Flash Flooding Possible Today... ILZ029>031-037-038-041>055-061-172100- /O.CON.KILX.FF.A.0004.000000T0000Z-200518T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Peoria-Marshall-Woodford-Tazewell-McLean-Mason-Logan-De Witt- Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-Sangamon- Christian-Macon-Moultrie-Douglas-Shelby- Including the cities of Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, and Shelbyville 309 AM CDT Sun May 17 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of central Illinois, east central Illinois, and west central Illinois, including the following areas, in central Illinois, Christian, De Witt, Logan, Macon, Marshall, Mason, McLean, Menard, Peoria, Piatt, Sangamon, Shelby, Tazewell, and Woodford. In east central Illinois, Champaign, Douglas, Moultrie, and Vermilion. In west central Illinois, Cass, Morgan, and Scott. * Through 7 PM this evening. * 1 to 2 inches of rain with locally higher amounts, falling on already saturated ground, could lead to flash flooding. * Heavy rainfall could result in flooding of low lying or poor drainage areas, and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible across the Illinois river valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
808 WGUS63 KILX 170952 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Lincoln IL 452 AM CDT Sun May 17 2020 ...Flash Flooding Possible Today... ILZ051-172100- /O.EXT.KILX.FF.A.0004.000000T0000Z-200518T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sangamon- Including the city of Springfield 452 AM CDT Sun May 17 2020 ...FLASH FLOOD WATCH FOR SUGAR CREEK BELOW SPAULDING DAM IN SANGAMON COUNTY IN EFFECT THROUGH MONDAY MORNING... The National Weather Service in Lincoln has issued a * Flash Flood Watch for Sugar Creek below Spaulding Dam in Sangamon County. * Through Monday morning * At 430 AM CST, the dam operator reported that water is being released from Spaulding Dam at Lake Springfield. Because of this, there is substantial flow of water in Sugar Creek downstream of Spaulding Dam. * If you live in the low lying ares below Spaulding Dam on Sugar Creek, keep abreast of the situation and stay alert to changing conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ ILZ029>031-037-038-041>050-052>055-061-172100- /O.CON.KILX.FF.A.0004.000000T0000Z-200518T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Peoria-Marshall-Woodford-Tazewell-McLean-Mason-Logan-De Witt- Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-Christian- Macon-Moultrie-Douglas-Shelby- Including the cities of Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Taylorville, Decatur, Sullivan, Tuscola, and Shelbyville 452 AM CDT Sun May 17 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of central Illinois, east central Illinois, and west central Illinois, including the following areas, in central Illinois, Christian, De Witt, Logan, Macon, Marshall, Mason, McLean, Menard, Peoria, Piatt, Shelby, Tazewell, and Woodford. In east central Illinois, Champaign, Douglas, Moultrie, and Vermilion. In west central Illinois, Cass, Morgan, and Scott. * Through this evening * 1 to 2 inches of rain with locally higher amounts, falling on already saturated ground, could lead to flash flooding. * Heavy rainfall could result in flooding of low lying or poor drainage areas, and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible across the Illinois river valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Auten
272 WGUS63 KILX 172035 FFAILX Flood Watch National Weather Service Lincoln IL 335 PM CDT Sun May 17 2020 ILZ029>031-037-041-047>050-172145- /O.CAN.KILX.FF.A.0004.000000T0000Z-200518T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Peoria-Marshall-Woodford-Tazewell-Mason-Cass-Menard-Scott-Morgan- Including the cities of Peoria, Lacon, Eureka, Pekin, Havana, Beardstown, Petersburg, Winchester, and Jacksonville 335 PM CDT Sun May 17 2020 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Illinois and west central Illinois has been cancelled. $$ ILZ051-180000- /O.CON.KILX.FF.A.0004.000000T0000Z-200518T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sangamon- Including the city of Springfield 335 PM CDT Sun May 17 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... The Flash Flood Watch continues for * A portion of central Illinois, including Sangamon County. * Through Monday morning * As of Sunday afternoon, the dam operator reported that water is being released from Spaulding Dam at Lake Springfield. Because of this, there is substantial flow of water in Sugar Creek downstream of Spaulding Dam. * If you live in the low lying ares below Spaulding Dam on Sugar Creek, keep abreast of the situation and stay alert to changing conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ ILZ038-042>046-052>055-061-180000- /O.CON.KILX.FF.A.0004.000000T0000Z-200518T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Christian-Macon- Moultrie-Douglas-Shelby- Including the cities of Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Taylorville, Decatur, Sullivan, Tuscola, and Shelbyville 335 PM CDT Sun May 17 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... The Flash Flood Watch continues for * Portions of central Illinois and east central Illinois, including the following counties, in central Illinois, Christian, De Witt, Logan, Macon, McLean, Piatt, and Shelby. In east central Illinois, Champaign, Douglas, Moultrie, and Vermilion. * Until 7 PM CDT this evening * 1 to 2 inches of rain with locally higher amounts, falling on already saturated ground, could lead to flash flooding. * Heavy rainfall could result in flooding of low lying or poor drainage areas, and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible across the Illinois river valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Miller
094 WGUS63 KILX 172358 FFAILX Flood Watch National Weather Service Lincoln IL 658 PM CDT Sun May 17 2020 ILZ038-042>046-052>055-061-180100- /O.CAN.KILX.FF.A.0004.000000T0000Z-200518T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Christian-Macon- Moultrie-Douglas-Shelby- Including the cities of Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Taylorville, Decatur, Sullivan, Tuscola, and Shelbyville 658 PM CDT Sun May 17 2020 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Illinois and east central Illinois has been cancelled. $$ ILZ051-180800- /O.CON.KILX.FF.A.0004.000000T0000Z-200518T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sangamon- Including the city of Springfield 658 PM CDT Sun May 17 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... The Flash Flood Watch continues for * A portion of central Illinois, including the following area, Sangamon. * Through Monday morning * The dam operator reported that water is being released from Spaulding Dam at Lake Springfield. Because of this, there is substantial flow of water in Sugar Creek downstream of Spaulding Dam. * If you live in the low lying ares below Spaulding Dam on Sugar Creek, keep abreast of the situation and stay alert to changing conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Goetsch
913 WGUS63 KILX 180128 FFAILX Flood Watch National Weather Service Lincoln IL 828 PM CDT Sun May 17 2020 ILZ051-181200- /O.CON.KILX.FF.A.0004.000000T0000Z-200518T1200Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sangamon- 828 PM CDT Sun May 17 2020 ...FLASH FLOOD WATCH FOR SUGAR CREEK BELOW SPAULDING DAM IN SANGAMON COUNTY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... The Flash Flood Watch continues for * Sugar Creek below Spaulding Dam in Sangamon County. * Until 7 AM CDT Monday * At 825 PM CDT, the dam operator reported that water is being released from Spaulding Dam at Lake Springfield. Because of this, there is substantial flow of water in Sugar Creek downstream of Spaulding Dam. * If you live in the low lying ares below Spaulding Dam on Sugar Creek, keep abreast of the situation and stay alert to changing conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
914 WGUS63 KILX 181220 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Lincoln IL 720 AM CDT Mon May 18 2020 ILZ051-191200- /O.EXP.KILX.FF.A.0004.000000T0000Z-200518T1200Z/ /O.NEW.KILX.FF.A.0005.200518T1220Z-200519T1200Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sangamon- 720 AM CDT Mon May 18 2020 ...FLASH FLOOD WATCH FOR SUGAR CREEK BELOW SPAULDING DAM IN SANGAMON COUNTY IN EFFECT THROUGH TUESDAY MORNING... ...FLASH FLOOD WATCH FOR SUGAR CREEK BELOW SPAULDING DAM IN SANGAMON COUNTY HAS EXPIRED... The National Weather Service in Lincoln has issued a * Flash Flood Watch for Sugar Creek below Spaulding Dam in Sangamon County. * Through Tuesday morning * At 700 AM CDT, the dam operator reported that water is continuing to be released from the Spaulding Dam at Lake Springfield. Because of this, there is substantial flow of water in Sugar Creek downstream of Spaulding Dam. * If you live in the low lying ares below Spaulding Dam on Sugar Creek, keep abreast of the situation and stay alert to changing conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Auten
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at May 16, 6:54 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 16, 6:54 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 654 PM CDT Sat May 16 2020 .SYNOPSIS... Issued at 237 PM CDT Sat May 16 2020 A storm system over the southern plains will approach the Midwest tonight and Sunday bringing some thunderstorms and a potential of an inch or two of rain. Clouds will be slow to move out early next week, but by the later half of the week, high pressure will build into Illinois bringing dry and warm weather. && .SHORT TERM...(This evening through Sunday) ISSUED AT 237 PM CDT Sat May 16 2020 Scattered showers have developed early this afternoon along and west of the Illinois River north of KPIA where residual low-level moisture remains from this morning's fog. The leading edge of the more substantial rainfall is near a Burlington IA to Evansville IN line. This main area of rainfall is being fed by a strong southerly flow from dew points in the lower 70s in the lower Mississippi River Valley induced by a strong low pressure system over northeast TX. This moisture will combine with synoptic lift from a northern stream wave currently over the central Plains to produce an extended period of isentropic lift and occasional heavy rainfall. Latest GEFS ensemble shows some range in forecast amounts but all members indicate over an inch and a half of precipitation tonight and Sunday. Forecasted precipitable water amounts of around 1.75 inches are near records for seasonal climatologies. The axis of heaviest rainfall seems to be set-up northeast to southwest late tonight and early Sunday where over two inches will be possible. This maximum is southeast of areas that received several inches of rain Thursday and will hold off on issuing a FF watch at this time. A cold front will push across the area Sunday from west to east. The best combination of possible enough sun to destabilize the atmosphere and forcing will be generally east of I-55 and would not be surprised if several strong storms embed themselves in a linear MCS across eastern Illinois during the afternoon. With late passage of the front Sunday afternoon, temperatures should be able to reach near seasonal normals if any breaks in cloud cover develop. .LONG TERM...(Sunday night through Saturday) ISSUED AT 237 PM CDT Sat May 16 2020 As the energy from Sunday's system cuts off and disconnects from the flow, it will likely just drift across the eastern U.S. for several days. Models diverge significantly on the evolution of the low early next week. the run-to-run trend continues to suggest that the low will stall further west and may actually retrograde back into the area by midweek. Will be trending up with PoPs and down with temps through Tuesday with some potential for even more adjustments if that trend continues. Also favoring a west solution is the expected movement up the east coast of the tropical system off the Florida Coast. Models differ on when the cut-off low will lift and begin to be impacted by the northern stream again. Although the evolution is slower than previous packages, the models still show a drying out trend and substantial warming with 850 mb temps reaching around 15C by next Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 654 PM CDT Sat May 16 2020 Scattered showers and thunderstorms will continue much of the night with predominant cigs decreasing to MVFR levels after 04Z for most sites, and IFR north of I-72 after 08-09Z. MVFR vsbys can be expected as well. Until then, MVFR or worse conditions will be more isolated, but possible in and around stronger storms. Gradual improvement in cigs/vsbys expected 16-20Z. After another line of stronger thunderstorms develops Sunday afternoon, precipitation looks to end near 00Z Monday. Winds E-SE 7-12 kts overnight, becoming S-SW after 18Z and increasing to 10-14 kts with gusts around 20-25 kts. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Barker SHORT TERM...Barker LONG TERM...Barker AVIATION...37
Hazardous weather outlook, May 16, 3:11 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 311 PM CDT Sat May 16 2020 ILZ029>031-036-037-040-041-047-171100- Cass-Fulton-Marshall-Mason-Peoria-Schuyler-Tazewell-Woodford- 311 PM CDT Sat May 16 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorms will continue into tonight. Severe weather is not expected at this time. The Illinois River at Henry and downstream will remain in flood through next week. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Thunderstorms will occur Sunday, but should come to an end during the late afternoon. Additional rainfall will around an inch. This amount of rain may cause ponding of water in flood prone areas. The Illinois River at Henry and downstream will remain in flood through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ027-028-171100- Knox-Stark- 311 PM CDT Sat May 16 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorms will move back into the area late this afternoon and continue into tonight. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Thunderstorms will occur Sunday, but should come to an end during the late afternoon. Additional rainfall will be under an inch. However given recent rains, this amount of rain may cause ponding of water in flood prone areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042-043-171100- De Witt-Logan-McLean- 311 PM CDT Sat May 16 2020 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... Thunderstorms will move back into the area late this afternoon and continue into tonight. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Thunderstorms will occur Sunday, but should come to an end during the late afternoon. Additional rainfall will range from 1 to 2 inches. This amount of rain may cause ponding of water in flood prone areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-053>057-062-073-171100- Champaign-Coles-Cumberland-Douglas-Edgar-Lawrence-Macon-Moultrie- Piatt-Vermilion- 311 PM CDT Sat May 16 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Thunderstorms will move back into the area late this afternoon and continue into tonight. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Thunderstorms will occur Sunday, but should come to an end during the late afternoon. Some of the storms could be strong to severe with isolated damaging winds and hail up to 1 inch possible. Additional rainfall will range from 1 to 1.5 inches. This amount of rain may cause ponding of water in flood prone areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ063-068-171100- Clark-Crawford- 311 PM CDT Sat May 16 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Thunderstorms will move back into the area late this afternoon and continue into tonight. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Thunderstorms will occur Sunday, but should come to an end during the late afternoon. Some of the storms could be strong to severe with isolated damaging winds and hail up to 1 inch possible. The Wabash River in Crawford and Clark Counties is expected to go into minor flooding late Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ048>052-061-066-067-071-072-171100- Christian-Clay-Effingham-Jasper-Menard-Morgan-Richland-Sangamon- Scott-Shelby- 311 PM CDT Sat May 16 2020 This Hazardous Weather Outlook is for portions of central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorms will move back into the area late this afternoon and continue into tonight. Some of the storms will be capable of producing strong wind gusts, hail, and heavy rainfall. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Thunderstorms will occur Sunday, but should come to an end during the late afternoon. Some of the storms could be strong to severe with isolated damaging winds and hail up to 1 inch possible. Additional rainfall will range from 1 to 2 inches. This amount of rain may cause ponding of water in flood prone areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barker
In the hours before
Local storm report, May 16, 3:52 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
352 PM CDT SAT MAY 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL FRANKLIN 39.62N 90.05W
05/16/2020 E0.75 INCH MORGAN IL EMERGENCY MNGR
0345 PM FLASH FLOOD 2 NW FRANKLIN 39.64N 90.07W
05/16/2020 MORGAN IL EMERGENCY MNGR
WATER OVER THE ROAD ON ILLINOIS ROUTE 104 AT REES CORNER.
TWO CARS ARE STRANDED.
&&
MILLERLocal storm report, May 16, 6:31 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
631 PM CDT SAT MAY 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD MANCHESTER 39.54N 90.33W
05/16/2020 SCOTT IL LAW ENFORCEMENT
DELAYED REPORT. A VIADUCT AND SEVERAL STREETS IN TOWN
FLOODED. FLOODING HAS SUBSIDED AS OF 630 PM.
&&
MILLERLocal storm report, May 16, 6:59 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
659 PM CDT SAT MAY 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST FRANKLIN 39.62N 90.05W
05/16/2020 M60 MPH MORGAN IL EMERGENCY MNGR
60 MPH WIND GUST DAMAGED A SIGN IN FRANKLIN.
0635 PM FLOOD FRANKLIN 39.62N 90.05W
05/16/2020 MORGAN IL EMERGENCY MNGR
EXTENSIVE FLOODING ON AREA ROADS FROM EARLIER RAINFALL OF
2.50 TO 3.00 INCHES.
0635 PM FLOOD MURRAYVILLE 39.58N 90.25W
05/16/2020 MORGAN IL EMERGENCY MNGR
EXTENSIVE FLOODING ON AREA ROADS FROM MURRAYVILLE TO THE
SCOTT-MORGAN COUNTY LINE DUE TO EARLIER RAINFALL OF 2.50
TO 3.50 INCHES.
&&
MILLERLocal storm report, May 16, 7:00 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
700 PM CDT SAT MAY 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD MANCHESTER 39.54N 90.33W
05/16/2020 SCOTT IL LAW ENFORCEMENT
DELAYED REPORT. A VIADUCT AND SEVERAL STREETS IN TOWN
FLOODED. FLOODING HAS SUBSIDED AS OF 630 PM.
0315 PM TSTM WND GST FRANKLIN 39.62N 90.05W
05/16/2020 M60.00 MPH MORGAN IL EMERGENCY MNGR
60 MPH WIND GUST DAMAGED A SIGN IN FRANKLIN.
0329 PM HAIL FRANKLIN 39.62N 90.05W
05/16/2020 E0.75 INCH MORGAN IL EMERGENCY MNGR
0345 PM FLASH FLOOD 2 NW FRANKLIN 39.64N 90.07W
05/16/2020 MORGAN IL EMERGENCY MNGR
WATER OVER THE ROAD ON ILLINOIS ROUTE 104 AT REES CORNER.
TWO CARS ARE STRANDED.
0635 PM FLOOD FRANKLIN 39.62N 90.05W
05/16/2020 MORGAN IL EMERGENCY MNGR
EXTENSIVE FLOODING ON AREA ROADS FROM EARLIER RAINFALL OF
2.50 TO 3.00 INCHES.
0635 PM FLOOD MURRAYVILLE 39.58N 90.25W
05/16/2020 MORGAN IL EMERGENCY MNGR
EXTENSIVE FLOODING ON AREA ROADS FROM MURRAYVILLE TO THE
SCOTT-MORGAN COUNTY LINE DUE TO EARLIER RAINFALL OF 2.50
TO 3.50 INCHES.
&&
MILLERLocal storm report, May 16, 8:54 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
854 PM CDT SAT MAY 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD NW SPRINGFIELD 39.80N 89.64W
05/16/2020 SANGAMON IL EMERGENCY MNGR
NUMEROUS REPORTS OF FLOODED ROADWAYS
&&
37Local storm report, May 16, 8:56 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
856 PM CDT SAT MAY 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HEAVY RAIN CAPITAL AIRPORT 39.84N 89.68W
05/16/2020 M1.32 INCH SANGAMON IL ASOS
RAINFALL SINCE 4 PM AT SPRINGFIELD AIRPORT
&&
07The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 5:33 AM CDT | River Flood Warning | ILX | Fulton, Knox | 64 hr |
| May 17, 5:37 AM CDT | River Flood Warning | ILX | Piatt | 7 days |
| May 17, 10:56 AM CDT | Areal Flood Warning | ILX | Sangamon | 6 hr |
| May 17, 11:37 AM CDT | River Flood Warning | ILX | Cass, Mason, Menard | 5 days |
| May 17, 11:37 AM CDT | River Flood Warning | ILX | Cass, Mason | 8 days |
| May 17, 4:09 PM CDT | Tornado Warning | ILX | Macon | 17 min |
| May 17, 4:48 PM CDT | Special Weather Statement | ILX | Piatt | 42 min |
| May 17, 4:54 PM CDT | Special Weather Statement | ILX | Clark, Crawford, Lawrence, Richland | 51 min |
| May 17, 5:14 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 46 min |
| May 17, 5:30 PM CDT | Special Weather Statement | ILX | Champaign, Douglas | 45 min |
| May 17, 5:50 PM CDT | Special Weather Statement | ILX | Lawrence | 25 min |
| May 17, 6:02 PM CDT | Tornado Warning | ILX | Lawrence | 28 min |
| May 17, 6:11 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 19 min |
| May 17, 6:21 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 16 min |
| May 17, 6:52 PM CDT | Special Weather Statement | ILX | Vermilion | 53 min |
Nearby
Flash Flood Watches in Illinois, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.